Dermatology Expert Forum
Miocin/ Accutane and more
About This Forum:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Miocin/ Accutane and more

Hey there- im a 17 year old male
thanks for the forum, and i appreciate your help
I have been suffering from acne, and cysts for around 2-3 years
i have been using Minocin antibiotics for 2 years along with some topical gel- and sometimes with great results. infact when im on 2 pills a day of about 100 mg's my face is practically clear of any acne/cysts. My Derm tells me that after a month or so to wean me off the pills to only take 1 pill, and i do so. This process has been going on for 2 years, taking 2 pills then down to 1, and after about 2-3 months of being on 1 it seems as though my acne returns, maybe to a lesser degree than origianally i beleive.
sorry to write alot but i want you to have a good idea of my situation to better asnwer my questions
firstly i was wondering if its possible that the minocin is working and that persistant use over the years will decrease or eliminate all acne?
or is this just prolonging it?
in addition- is it safe to be on 2 pills a day for prolonged periods of time- more than one month?
and also my derm suggested maybe to try accutane- i do not hesistate to take the drug like most people for i am not afraid of the side effects but rather that i want to exhsaust all options before- do u beleive i should try accutane or remain on the 2 pills a day and then 1 regime? Even on one pill my face is sometimes clear of acne- but also breaks out
Sorry i have alot of questions but i know your asnwers will help me
So basically
A) will minocin work over time?- should i take 2 pills a day for longer?
b) should i try accutane- and if i do will this prevent me from being able to take monicin in the future?
c) can accutane cure my acne or prolong it once again?
thanks so much

Related Discussions
242489_tn?1210500813
Treatment doesn't "prolong" acne, it suppresses it.  If 2 pills of Minocin (minocycline) y well, you certainly can stay on that dose for a long time with little risk.  You can try lowering the dose or stopping once in a while.  Eventually, your body will let you get away with this once you "grow out" of the acne.

Accutane does a better job of stopping the acne indefinitely, once you take it for 20 weeks.  However, it isn't perfect either.  People like you who have acne that's not that severe and pretty well-controlled on antibiotics often don't clear up forever on Accutane either, and have to go back on antibiotics again after a year or so.

Again, Accutane doesn't "prolong" acne, even if it isn't always a cure.

I think if you're satisfied with the way you look, you should stay on Minocin.  If you're not, you should try a course of Accutane.  It might give you a longer remission.  You're not going to go wrong, or prolong your acne, either way.

Take care.

Dr. Rockoff
7 Comments
Blank
Avatar_n_tn
just to clarify i am harley's farther writing on his behalf
Blank
Avatar_n_tn
thanks for the advice
one quik question
my derm suggested accutane despite the fact that i told him when im on 2 pills i am virtually clear
why do you think that is?

secondly
im afraid that if i go off the minocin for a week before taking accutane like the doctor told me too, that i will have a bad break out?
any suggestions?
do i really have to be off the minocin for a week?
again i really appreciate your advice and help
Blank
Avatar_n_tn
sorry it seems as though i have unlimited questions
but im kind of on the fence about taking accutane or remaining on the minocin.
any suggestions?
and what is the likeleyhood of the accutane clearing my acne?
how long do i need to be on it for?- THanks SOOO much
Blank
Avatar_n_tn
hey i had been takin minocin for about year and got terrfic results! and in nov 2003 i stopped takin it. in jan 2004 i started to break out in spots so i went to the docs and he put me back on the tablet. over the few wks i notcied that i started to break out more....never had dem so bad! so my mother suggested a allergy test. went to have this test done and he said that the antibotics had killed the bacteria it need to but im having a side effect to it which was that my body was not making another form of bacteria which is needed in the body. confused so was i! anyway he said that these tablets had effected my immune system...as i constipate alot too! so i just wanna ask any1 in the same boat as me? or should i ingorne the test and continue with minocin? help!!! im drinkin alot of water say about up 11 glasses a day...is this gd?
Blank
Avatar_n_tn
hey i had been takin minocin for about year and got terrfic results! and in nov 2003 i stopped takin it. in jan 2004 i started to break out in spots so i went to the docs and he put me back on the tablet. over the few wks i notcied that i started to break out more....never had dem so bad! so my mother suggested a allergy test. went to have this test done and he said that the antibotics had killed the bacteria it need to but im having a side effect to it which was that my body was not making another form of bacteria which is needed in the body. confused so was i! anyway he said that these tablets had effected my immune system...as i constipate alot too! so i just wanna ask any1 in the same boat as me? or should i ingorne the test and continue with minocin? help!!! im drinkin alot of water say about up 11 glasses a day...is this gd?
Blank
Avatar_n_tn
Hi There,

I've been taking minocin tablets for 6mts. Can you please tell me if weight gain is common.. I feel like I've put on about 7lb since taking the tablets... The doctor said it might be due to water retention.. Can you tell me if this is common?
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank